Alert archive / New York / Flash Flood Warnings in 1998

Flash Flood Warning 83, NWS Burlington, VT

June 18, 1998Clinton County, New York

NWS Burlington, VT issued this flash flood warning at Jun 18, 1998, 5:16 PM EDT for Clinton County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 1998, 5:16 PM EDT (21:16 UTC)
Expired
Jun 18, 1998, 8:15 PM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Whole counties

County Clinton County, NY

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 1998-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 1998-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBTV 182117
FFWBTV
NYC019-190015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
516 PM EDT THU JUN 18 1998

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLINTON COUNTY IN NORTHERN NEW YORK

* UNTIL 815 PM EDT.

* AT 510 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN IN THE VICINITY OF
  ALTONA.

* SLOW MOVING THUNDERSTORMS WITH RAINFALL RATES OF 2 TO 3 INCHES PER
  HOUR WILL CONTINUE THROUGH EARLY THIS EVENING.  TRIBUTARIES OF
  THE GREAT CHAZY ARE LIKELY TO FLOOD.

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR ALREADY
OCCURRING. YOU MAY HAVE ONLY SECONDS TO SAVE YOURSELF. AVOID STREAMS
RIVERS AND CREEKS WHICH MAY BECOME KILLERS.

SCHIESSER
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 1:40 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 18, 1:40 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
140 PM EDT THU JUN 18 1998

AND THE BEAT GOES ON....  AMS WL RMN JUICY NEXT CPL DAYS BUT UPR LVL
SUPPORT SLWLY DIMINISHES.  WL SEE MR SHWRS/TSTMS TMRW WITH LESS CVRG
SAT.  PW RMNS OVR AN INCH THRU PD SO TORRENTIAL DOWNPOURS STL LIKELY
TMRW.  WL NEED TO KEEP FFA IN EFFECT THRU TMRW AT LEAST.

TEMPS WL BE SMLR TO LAST CPL DAYS WITH LWR 60S TNT/TMRW NGT AND UPR
70S/LWR 80S TMRW/SAT.

MCGILL

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:52 PM EDTFlash Flood WarningBTVEssex3 hr

Nearby

Flash Flood Warnings in New York, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.